SurvivingInfidelity.com Forum Archives

Return to Forum List

Zoloft - any one taking this?

You are not logged in. Login here or register.

Phoenix9572 posted 9/6/2013 09:00 AM

My doc just prescribed this for me and I'm really not sure about it. Can anyone tell me how it helped or didn't help you?

jo2love posted 9/6/2013 14:18 PM

bump

Eyeofthetiger posted 9/6/2013 14:24 PM

I am on the generic version of it.

I have to take it at night as it make me nauseas. This is week 3 and I am either getting stronger on my own or it really is helping. The thoughts don't make me anxious, depressed, or panicky anymore. At least not since Monday.

1ost0ne posted 9/6/2013 15:07 PM

My WW has been taking this for years. When the A was disclosed I asked for her to get off the drugs so that I could understand her real feelings. It makes her kind of cold and distant.

She's been asking me to take it to help with the anxiety.

tryingmybest2011 posted 9/8/2013 18:46 PM

I've been on it for about a year - 150mg per day. I don't have any side effects.

I was on it for 9 mos during my late teens, and noticed some spaciness and light vertigo when coming off.

If try it and have unfavourable side effects, there are many others available. Cipralex (Lexapro in the states?) is another newer and popular one.

(edited to actually answer your question)
It helps me with my mood levels - stabilizes them. I am still able to laugh (read cackle) and cry appropriately, and still can get grumpy and annoyed. I find I am not weepy, which I was before I started this course of Zoloft. There are slight sexual side effects I guess, but nothing a bit more patience can't overcome. Ahem.

[This message edited by tryingmybest2011 at 6:50 PM, September 8th (Sunday)]

sadone29 posted 9/8/2013 19:11 PM

It helped me get through PPD after my kids were born. It stabalized my moods so I could get on with my life and deal with things during a difficult time. I did gain a lot of weight on it (finally losing it now). It was also a challenge to get off of it. You have to taper off really slowly. Even with all the side effects, I'm grateful I had the help during that part of my life.

Camalus posted 9/8/2013 19:28 PM

Taking Zoloft and Xanax. The Zoloft helps with the depression but takes several weeks to start working. With me, it is just now starting to work.

The Xanax helps with the panic attacks. It works almost instantly if you disolve it under your tongue.

I have had no side-effects from the Zoloft but the Xanax makes me feel numb emotionally.

emotionalgirl posted 9/8/2013 19:33 PM

I take AD for anxiety and depression and have for years. Do not be afraid of them the newer varieties of AD are not addicting, however things like Xanax, Ativan and clonazepam are. AD take 14-21 days to take effect. Many people including myself react badly to Zoloft ( it made me start vomiting within an hour every time I took it). If you find that it is making you ill see you doc. As there are many different AD on the market for myself citalpram has been a life saver....literally. Good luck.

BW2639 posted 9/8/2013 20:01 PM

My fWW was taking Zoloft when she started her A.

agreensleeve posted 9/8/2013 20:14 PM

I've been on Zoloft just over 3 years. My IC/MC and family doctor felt I needed an AD to help me with anxiety and depression. Mostly anxiety and panic attacks. I started out at 200mg but felt it was too strong a dosage because it made me feel zombie like. So they agreed to decrease it to 100mg and gradually increase back to 200mg. About 1.5 years ago, I was able to go down to 100 mg and then 6 months latet, I am taking just 50mg a day.

I feel the Zoloft helps me. It helps me even out my emotions. Helps me think clearer and make decisions with my head, not my heart. It helps me with the triggers.
With the 100mg dosage, I didn't feel emotionally numb and with my current dosage, I can feel, cry, laugh, I feel normal.

It does take a few weeks before you see/feel results. You also need to take them daily otherwise you will be back on the emotional roller coaster and it's not a fun ride. Whatever dosage your prescribed, if you feel it's too much or too little, let your doctors know. Good Luck.

jasonguitarboy posted 9/8/2013 20:14 PM

I took it for a while and it helped TREMENDOUSLY. It was like night and day for me. Production at work went up, overall feeling of helplessness went away, lost weight... got up into the higher dosage range and got chronic diarrhea. Doc took me off and put me on prozac. I want to go back to zoloft. Oh, I didn't lose my sex drive on zoloft either. And when combined with Wellbutrin libido was tenfold!

I've been against ADs my whole life. I was ready to die and saw no other option. It helped. A lot. Give it a shot.

GrievingMommy posted 9/8/2013 20:21 PM

When I took Zoloft it helped immensely with the highs and lows. Make sure you give it 4-6 weeks to start seeing the results.

I ended up going off of it due to the sexual side effects (delayed the big O/made it impossible).

suspicious247 posted 9/8/2013 20:51 PM

I'm on it and it is a Godsend. People noticed a difference in me within 2 weeks. Things aren't "devastating" anymore. Plan to stay on for a while, I say go for it!!! Way way better than the Wellbutrin I was on.

Oh I take the generic btw

homewrecked2011 posted 9/8/2013 21:06 PM

It's helping my moods as I feel more optimistic . My doctor said antidepressants can cause people to make bad decisions, so he said don't make any big changes. I have had diarrhea since starting it 3 weeks ago didn't know the meds could cause this

kansas1968 posted 9/8/2013 21:13 PM

It is an anti-depressant. I took it for about a year for anxiety. It helped and I weaned myself off of it in about two weeks with no problems.

summerain posted 9/8/2013 21:17 PM

Anti-depressants have different effects on different people unfortunately. This one is more under anti-anxiety. What it does is when serotonin is released it prevents it from being metabolised as quickly as it usually would. So the serotonin is laster longing, it doesn't 'produce' serotonin. That's a common misconception, I'm pretty sure no drug does this.

Zoloft is a higher generation of the antidepressant classes so I think you will be fine on it. Make sure you take it at the same time every morning on an empty stomach than eat. This presents it from being as rapidly metabolised and minimises side effects.

P.s home wreaked, I would seriously doubt if the Zoloft has properly kicked in yet in terms of making decisions etc. generally takes a month.

In terms of diarrhoea, maybe look at lexapro as an alternative. I would try it out for a little longer and make sure you are really really consistent with taking it at the same time. And if there are a few improvements with diet and exercise see if you can incorporate these in slowly.

[This message edited by lauren123 at 9:21 PM, September 8th (Sunday)]

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.